Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The classification of birth and death processes

Authors: Samuel Karlin and James McGregor
Journal: Trans. Amer. Math. Soc. 86 (1957), 366-400
MSC: Primary 60.00; Secondary 34.00
MathSciNet review: 0094854
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Karlin and J. L. McGregor, The differential equations of birth-and-death-processes and the Stieltjes moment problem, Trans. Amer. Math. Soc. vol. 85 (1957) pp. 489-546. MR 0091566 (19:989d)
  • [2] K. L. Chung, Foundations of the theory of continuous parameter Markoff chains, Proceedings of the Third Berkeley Symposium, vol. 2, 1956, pp. 29-40. MR 0084884 (18:940f)
  • [3] F. G. Foster, On the stochastic matrices associated with certain queuing processes, Ann. Math. Stat. vol. 24 (1953) pp. 355-360. MR 0056232 (15:44f)
  • [4] R. Bellman and T. E. Harris, Recurrence times for the Ehrenfest model, Pacific Journal of Mathematics vol. 1 (1951) pp. 184-187. MR 0045323 (13:566b)
  • [5] T. E. Harris, First passage and recurrence distributions, Trans. Amer. Math. Soc. vol. 73 (1952) pp. 471-486. MR 0052057 (14:567g)
  • [6] D. G. Kendall, On the generalized birth and death processses, Ann. Math. Stat. vol. 19 (1948) pp. 1-16. MR 0024091 (9:451d)
  • [7] J. A. Shohat and J. D. Tamarkin, The problem of moments, Mathematical Surveys, vol. 1, 1943. MR 0008438 (5:5c)
  • [8] E. C. Titchmarsh, Introduction to the theory of Fourier integrals, Oxford, 1948.
  • [9] C. Derman, A solution to a set of fundamental equations in Markov chains, Proc. Amer. Math. Soc. (1954) pp. 332-334. MR 0060757 (15:722h)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60.00, 34.00

Retrieve articles in all journals with MSC: 60.00, 34.00

Additional Information

Article copyright: © Copyright 1957 American Mathematical Society

American Mathematical Society